My husband had a whipples procedure last August, after a month of hospitalization and numerous tests including 2 colonoscopy's and upper gastric scopings. He is diabetic now and on Gliclizide to control his bloodsugars with diet. He is taking Capecitabine (chemo) (8 rounds) and is on his 5th round showing minimal side effects as outlined in his information package. This past week he has noticed blood in his urine, and is wondering if it is a side effect from the chemo, or if it is a possible kidney problem from the intestinal cleaning solutions they gave him in the hospital last July? How can you find out what they use to clear the bowel for a colonoscopy at any particular hospital? Should he
talk to his cancer doctor or to his family physician? What tests should he have done to identify any possible kidney problems related to the procedures he has already endured?
I am not a doctor but I have been doing a lot of research on my fathers behalf who has kidney cancer. I do believe that blood in the urine can be from the chemo and must be discussed with your doctor. I know that my father was told to drink lots of water to help flush the chemo through his system so the chemicals would not cause damage and/or bleeding.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.